We present a semiclassical study of level widths for a class of one-dimensional potentials in the presence of an ohmic environment. Using a semiclassical approach for the dipole matrix element we obtain the level widths within the golden rule approximation. For potentials with an asymptotic power-law behavior, which may in addition be limited by an infinite wall, we find a universal result: The level widths are proportional to the corresponding quantum number.
Skip Nav Destination
PAPERS| February 01 2001
Semiclassical analysis of level widths for one-dimensional potentials
Rodolfo A. Jalabert;
Gert-Ludwig Ingold, Rodolfo A. Jalabert, Klaus Richter; Semiclassical analysis of level widths for one-dimensional potentials. Am. J. Phys. 1 February 2001; 69 (2): 201–206. https://doi.org/10.1119/1.1288129
Download citation file: